Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cleo1987

crisis!: going back on steroids within the month

Recommended Posts

Ok, oh God, I feel like dying! Today was my routine post-MRI checkup with my neurologist. Backstory: I have a neurological disorder where benign tumors grow along my spinal column and in my auditory nerves, and occasionally I have to get them removed. Well, apparently one of the tumors in my head has grown too quickly and they need to remove it within the month at the same time when they put in a hearing implant. I have to go back on anti-inflammatory steroids! This will be the fifth time in less than a year. And every time I take them, it takes longer and longer for the effects to wear off, especially the breakouts. And that was when I had naturally clear skin! What's going to happen now that I'm breaking out all the damn time on a regular basis?? What if it doesn't even wear off this time? And if it does, I could scar. And that's just one problem. I'm going to be in the hospital for a week. What about food? I can't eat the slop they're going to give me! Who knows what's in it?!

The only silver lining I could come up with is maybe such a hormonal jolt to my system might clear my existing acne up along with the steroid-induced breakout but I'm not holding my breath. Because that would be kind of a miracle wouldn't it?

I'm going in at the beginning of May. My birthday's less than a month later. I'm going to look like the crypt keeper on my own birthday. I'm so upset, I can't stop crying. Anyone have any advice?? Is my summer completely ruined (again)??

Share this post


Link to post
Share on other sites

It must be really hard knowing you have this problem. I'll pray you get the best of luck. :comfort:

Thank you. Your thoughts and prayers are certainly appreciated at this difficult time. :)

Share this post


Link to post
Share on other sites
Guest Realist

People always say they'll pray, but in reality, they are too caught up in their own problems to pray for somebody else. We're all greedy when it comes to this shit.

Share this post


Link to post
Share on other sites

People always say they'll pray, but in reality, they are too caught up in their own problems to pray for somebody else. We're all greedy when it comes to this shit.

au contraire,

I DO pray for people i see on forums who are in need of it.

Cleo, i truly hope and PRAY that you come thru this unscathed and whole. I couldnt imagine what you are going thru. Acne sucks but medical problems suck worse so good luck with everything and im sure you will be alright!

Share this post


Link to post
Share on other sites

Hi Cleo,

I am so sorry that you are going through so much in such a short period of time. :cry: Your situation is more difficult than most of us can truly grasp at any given day.

As far as the steroids, I believe that once you stop taking them, the acne goes away in most of the cases. Your case is supported by the fact that you didn't have acne before ever taking the steroids, so I think you will be fine. As far as scarring, it might not happen! It is important that you concentrate on being positive, so you can heal and improve your overall health.

And even though it is more difficult than words can ever describe, force yourself to smile! I wish you good luck and I truly hope your life brings you some peace and happiness.

*hugs*

Share this post


Link to post
Share on other sites

Hi Cleo, so sorry to hear about your situation, it sounds like you have had one hell of a time of it. Have you thought about therapeutic fasting to help with your condition? If you have been on meds for a long time your body could definately do with a wholesale clearout. I did a 5 day water fast last year and the results were pretty amazing (not just with my skin, but my overall health too), and I plan to do a longer one this summer after I get my exams outta the way. I firmly believe it is the strongest medicine available to us and the fact that it employs the power of the human body to heal itself from within makes it really appealing, especially if you have gone through your life like I have being reliant on medications. Check out the links and see if it for you...

http://www.healingdaily.com/juicing-for-health/fasting.htm

http://www.falconblanco.com/health/fasting.htm

Share this post


Link to post
Share on other sites

Thank you everyone who responded. I'm really going through a tough time right now (not just with the acne but obviously that's a huge part of it) and it helps reading your sympathetic words.

Hi Cleo, so sorry to hear about your situation, it sounds like you have had one hell of a time of it. Have you thought about therapeutic fasting to help with your condition? If you have been on meds for a long time your body could definately do with a wholesale clearout. I did a 5 day water fast last year and the results were pretty amazing (not just with my skin, but my overall health too), and I plan to do a longer one this summer after I get my exams outta the way. I firmly believe it is the strongest medicine available to us and the fact that it employs the power of the human body to heal itself from within makes it really appealing, especially if you have gone through your life like I have being reliant on medications. Check out the links and see if it for you...

http://www.healingdaily.com/juicing-for-health/fasting.htm

http://www.falconblanco.com/health/fasting.htm

Share this post


Link to post
Share on other sites

I know what you mean - I had to deal with some real resistance off people when I did my water fast, I guess it just goes against every idea folk have about being fit and healthy in that food is an essentoal part of life, so to live you need to eat. True enough, but in reality we eat to excess in the Western world, hence the huge array of illnesses that so many of us suffer from. I am sure that if you educate your parents to the benfits of a juice fast, which is'nt as harsh or difficult as a water fast, they will understand the reasons you would want to consider such a thing. There is lots of literature out there.... Good luck and keep us posted! :angel:

Share this post


Link to post
Share on other sites

well i've been on prednisone since january 2005, yea 16 months straight. I've been as high as 100mg a day, and as low as 3mg a day which is where I am now. How it effected my acne is strange. First off it caused me to break out on my chest, lots of those little noninflamed bumps. Strangely, my chest is the only place I never broke out prior to the steroids. But to make it even more strange, it did not make me break out worse in existing acne areas.

So im just saying it might not be that bad, everone is different. One thing that pops into my mind when reading this is Accutane. Beside acne, isnt it used to prevent tumors from coming back? Or is that only malignant ones? Trust me, side effects always go away. Make sure not to taper too quickly and end up sick. i hope you feeel better.

Share this post


Link to post
Share on other sites

well i've been on prednisone since january 2005, yea 16 months straight. I've been as high as 100mg a day, and as low as 3mg a day which is where I am now. How it effected my acne is strange. First off it caused me to break out on my chest, lots of those little noninflamed bumps. Strangely, my chest is the only place I never broke out prior to the steroids. But to make it even more strange, it did not make me break out worse in existing acne areas.

So im just saying it might not be that bad, everone is different. One thing that pops into my mind when reading this is Accutane. Beside acne, isnt it used to prevent tumors from coming back? Or is that only malignant ones? Trust me, side effects always go away. Make sure not to taper too quickly and end up sick. i hope you feeel better.

Thank you. You made me feel a bit better. I'm just worried because steroids deplete my immunity and the effects always take longer and longer to wear off each time. And with me breaking out now... :wall: Also I'm worried about PF. But my dad said while I'm in the hospital we can consult a dermatologist and see what he says.

Accutane is rumored to prevent tumors from coming back??? Gee, if I can convince my mom of that she'd go right out to the nearest derm and demand a prescription no matter how mild my acne is! That's something to think about. Because if the steroids make my acne worse, I'd really like to go on Accutane.

Share this post


Link to post
Share on other sites

yeah steroids are not something anyone, especailly young, wants to be on.

Go on google and search for "isotretinoin tumor." Since you said you were benign I doubt it applies, but yes Accutane is used off label as a cancer drug.

Share this post


Link to post
Share on other sites

You have bigger problems than acne dude. I hope you can recover from all this quickly man.

Thank you. I really appreciate everyone's well wishes :proud:

"steroids shrink your uterus..."

I guess that's ok. Can't have kids anyway.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×